Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 50, NWS Lubbock, TX

May 13, 2004Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 13, 2004, 12:07 PM CDT for Stonewall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 12:07 PM CDT (17:07 UTC)
Expired
May 13, 2004, 12:30 PM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Stonewall County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2743 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS54 KLUB 131707
SVRLBB
TXC433-131730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1205 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONEWALL COUNTY IN NORTHWEST TEXAS

* UNTIL 1230 PM CDT

* AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTH OF OLD GLORY...OR 8 MILES
  NORTHEAST OF HAMLIN...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLD GLORY AND   
  FLAT TOP.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3297 10033 3296 10002 3323 10000 3328 9999

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:15 AM CDT, 52 minutes earlier.

Area forecast discussion, May 13, 11:15 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT THU MAY 13 2004

.UPDATE...
STRONG COLD FRONT STILL CRUISING THRU THE SOUTHEAST CWFA THIS
MORNING WITH A 16Z LOCATION FROM NEAR GUTHRIE TO JAYTON TO LAMESA.
SURFACE LOW IS SITUATED BTWN MIDLAND AND SWEETWATER WITH DRYLINE
EXTENDING SOUTH INTO THE EDWARDS PLATEAU. FRONT EXPECTED TO SLOW ITS
SOUTHWARD PROGRESSION THIS AFTERNOON AS SFC LOW DEEPENS ALONG FRONT.
BEST CHANCE OF SVR WEATHER IN THE CWFA WILL BE MAINLY SOUTH OF A
LINE FROM GUTHRIE TO JAYTON...WITH A SLIGHT CHC OF STORMS JUST NORTH
OF THE FRONT FROM NEAR BROWNFIELD TO POST. MAX TEMPERATURES LOOK
GOOD THIS AFTERNOON WITH A RANGE FROM NR 70 NW TO LOWER 80S SE. LOW
CLOUDS ACROSS TX PANHANDLE ARE NOT EXPECTED TO MOVE SOUTH...SO HAVE
UPDATED TO REMOVE MOSTLY CLOUDY SKIES AND REFLECT AFOREMENTIONED
PRECIP TRENDS ACROSS THE SE CWFA.

21
Hazardous weather outlook, May 13, 11:30 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU MAY 13 2004

TXZ021>037-039>042-141630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-SWISHER-
TERRY-YOAKUM-
1130 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND MOST OF THE ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ038-043-044-141630-
KENT-KING-STONEWALL-
1130 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

A STRONG COLD FRONT WILL MOVE SLOWLY ACROSS KENT...KING AND
STONEWALL COUNTIES THROUGH THE AFTERNOON. SEVERAL OUTFLOW BOUNDARIES
FROM LAST NIGHTS CONVECTION AND THE DRYLINE WILL INTERACT WITH THE
UNSTABLE ATMOSPHERE IN PLACE OVER THE BOUNDARIES. A SLIGHT RISK OF
SEVERE THUNDERSTORMS IS POSSIBLE SOUTH OF A GUTHRIE TO JAYTON LINE
BETWEEN NOON AND 4 PM. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:09 PM CDTSevere Thunderstorm WarningLUBStonewall51 min
May 13, 2:18 PM CDTSevere Thunderstorm WarningLUBStonewall57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.